Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 27, 2000, 2:09 PM MDT for Goshen County, Platte County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2000, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 27, 2000, 3:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Goshen County, WY, Platte County, WY
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WUUS55 KCYS 272018 SVRCYS WYC015-031-272100- BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMITTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 209 PM MDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING EXTREME SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING * UNTIL 300 PM MDT * AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES EAST OF CHUGWATER...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE DIME SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE HAWK SPRINGS REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4179 10481 4162 10468 4169 10409 4191 104 WCJIN-WYSE DAUGHERTY WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:10 AM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 10:10 AM MDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1010 AM MDT TUE JUN 27 2000 WV IMAGERY SHOWING S/W TROF PUSHING EAST OF THE FA INTO THE NRN PLAINS. SUBSIDENCE BEHIND THIS FEATURE RESULTING IN CLEARING OVR WRN AREAS FROM LAR-RWL. ONCE AGAIN ALL OF THE MODELS ARE PUMPING OUT HIGH PCPN AMTS ACRS THE AREA THRU TNGT (FOR THE 3RD MODEL RUN IN A ROW). THEY ARE ALREADY OVERDONE GIVEN WHAT IS HAPPENING THIS MORN...THE ETA/NGM SAYS OVER ONE TENTH OF AN INCH OF RAIN ARND CYS BY 18Z...A TRACE SO FAR W/ LITTLE ON THE RADAR. AFTER SVRL DAYS OF RUNNING HIGH POPS W/ LITTLE OR NO PCPN...I AM GOING TO GO AGAINST GUIDANCE AND CUT ALL POPS FROM LIKELY TO CHANCE THIS AFTN AND EVENING. ALTHOUGH ANOTHER S/W TROF IS PROGGED TO MOVE INTO THE AREA THIS EVENING...BELIEVE SCT POPS PROBABLY ALL THAT IS WARRANTED. TEMPS MAY BE A LITTLE LOW OVR WRN AREAS GIVEN THE CLEARING AND WL ADJUST UPWARD SLIGHTLY. .CYcS... WY...NONE. NE...NONE. KEYSOR
In the hours before
Special weather statement, Jun 27, 10:50 AM MDT, 3 hours 19 minutes before
NEZ001>003-019>021-054-055-271900-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT TUE JUN 27 2000
SPOTTER ACTIVATION IS NOT EXPECTED LATER TODAY OR THIS EVENING.
A COOL AND FAIRLY MOIST AIRMASS IS IN PLACE ACROSS MOST OF THE
AREA. LOW CLOUDS HAVE THINNED ACROSS MUCH OF THE AREA...ESPECIALLY
WESTERN AREAS FROM LARAMIE TO RAWLINS. PERSISTENT LOW LEVEL UPSLOPE
SOUTHEAST FLOW CONTINUES TO BRING MOISTURE INTO EASTERN PARTS OF THE
AREA FROM THE CENTRAL PLAINS. WITH LESS CLOUD COVER TODAY THAN
PREVIOUS DAYS...DAYTIME HEATING WILL RESULT IN THE ATMOSPHERE
BECOMING MARGINALLY UNSTABLE THIS AFTERNOON. THIS WILL RESULT IN
WIDELY SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE
AREA...ESPECIALLY SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE. THE BEST CHANCE OF STORMS TODAY SHOULD BE SOUTH OF THE
AREA OVER EASTERN COLORADO...WHERE A COMBINATION OF UPSLOPE
FLO{W...BETTER UPPER JET DYNAMICS AND WARMER TEMPERATURES WILL
PRODUCE SCATTERED STRONG TO SEVERE THUNDERSTORMS.
KEYSOR
WCJIN-WYSE-WYNEThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:01 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 44 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.